Alert archive / Colorado / Red Flag Warnings in 2018
Red Flag Warning 12, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this red flag warning at Mar 25, 2018, 4:16 AM MDT for 5 counties in Colorado. It took effect at Mar 25, 2018, 12:00 PM MDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 25, 2018, 4:16 AM MDT (10:16 UTC)
- In effect from
- Mar 25, 2018, 12:00 PM MDT
- Expired
- Mar 25, 2018, 6:00 PM MDT
- In force
- 6 hr
- Issued by
- NWS Denver/Boulder, CO
Counties Arapahoe County, CO, Douglas County, CO, Elbert County, CO, Lincoln County, CO, Park County, CO
The radar
The Denver radar (KFTG), 57 km from the middle of the area, began a volume at 10:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDEN), launched 00:00Z, 10.3 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2903 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 143 m²/s²
- 0-3 km storm-relative helicity
- 132 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
598 WWUS85 KBOU 251016 RFWBOU URGENT - FIRE WEATHER MESSAGE National Weather Service Denver/Boulder CO 416 AM MDT Sun Mar 25 2018 COZ241-246-247-251830- /O.NEW.KBOU.FW.W.0012.180325T1800Z-180326T0000Z/ Elbert/Central and East Douglas Counties Above 6000 Feet- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- 416 AM MDT Sun Mar 25 2018 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR THE PALMER DIVIDE ALONG WITH EASTERN ELBERT AND LINCOLN COUNTIES... The National Weather Service in Denver has issued a Red Flag Warning FOR WIND AND LOW RELATIVE HUMIDITY, which is in effect from noon today to 6 PM MDT this evening. * Affected Area...Fire Weather Zones 241...246 and 247. * Timing...12 PM TO 6 PM MDT Sunday. * Winds...Southeast 10 to 20 mph with gusts up to 35 mph. * Relative Humidity...As low as 11 percent. * Impacts...Conditions will be favorable for rapid rates of fire growth and spread this afternoon and evening. The most favorable areas will be over southeast Douglas...Elbert and western areas of Lincoln county. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ COZ214-251830- /O.NEW.KBOU.FW.W.0012.180325T1800Z-180326T0000Z/ Central and Southeast Park County- 416 AM MDT Sun Mar 25 2018 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR CENTRAL AND SOUTHEAST PARK COUNTY... The National Weather Service in Denver has issued a Red Flag Warning FOR WIND AND LOW RELATIVE HUMIDITY, which is in effect from noon today to 6 PM MDT this evening. * Affected Area...Fire Weather Zone 214. * Timing...12 PM TO 6 PM MDT Sunday. * Winds...Southwest 15 to 25 mph with gusts up to 35 mph. * Relative Humidity...As low as 13 percent. * Impacts...Conditions will be favorable for rapid rates of fire growth and spread this afternoon and evening. The most favorable area will be over southeastern portions of Park county. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
2 follow-up statements
909 WWUS85 KBOU 251840 RFWBOU URGENT - FIRE WEATHER MESSAGE National Weather Service Denver/Boulder CO 1240 PM MDT Sun Mar 25 2018 COZ241-246-247-260000- /O.CON.KBOU.FW.W.0012.000000T0000Z-180326T0000Z/ Elbert/Central and East Douglas Counties Above 6000 Feet- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- 1240 PM MDT Sun Mar 25 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR THE PALMER DIVIDE ALONG WITH EASTERN ELBERT AND LINCOLN COUNTIES... * Affected Area...Fire Weather Zones 241...246 and 247. * Timing...12 PM TO 6 PM MDT Sunday. * Winds...Southeast 10 to 20 mph with gusts up to 30 mph. * Relative Humidity...As low as 12 percent, with the lower humidities in Douglas and Elbert Counties. * Impacts...Conditions will be favorable for rapid rates of fire growth and spread this afternoon and evening. The most favorable areas will be over southern Douglas, Elbert and the western portions of Lincoln county. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ COZ214-260000- /O.CON.KBOU.FW.W.0012.000000T0000Z-180326T0000Z/ Central and Southeast Park County- 1240 PM MDT Sun Mar 25 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR CENTRAL AND SOUTHEAST PARK COUNTY... * Affected Area...Fire Weather Zone 214. * Timing...12 PM TO 6 PM MDT Sunday. * Winds...Southwest 15 to 25 mph with gusts up to 35 mph. * Relative Humidity...As low as 13 percent. * Impacts...Conditions will be favorable for rapid rates of fire growth and spread this afternoon and evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
092 WWUS85 KBOU 252047 RFWBOU URGENT - FIRE WEATHER MESSAGE National Weather Service Denver/Boulder CO 247 PM MDT Sun Mar 25 2018 COZ246-247-252200- /O.CAN.KBOU.FW.W.0012.000000T0000Z-180326T0000Z/ North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- 247 PM MDT Sun Mar 25 2018 ...RED FLAG WARNING IS CANCELLED FOR WIND AND LOW RELATIVE HUMIDITY FOR EASTERN ELBERT AND LINCOLN COUNTIES... The National Weather Service in Denver has cancelled the Red Flag Warning. As low stratus was slow to burn off, it kept humidities higher than forecast, especially over Lincoln County. Humidities will likely not get down to 15 percent or lower, at least for the criteria of 3 hours, will therefore cancel the warning. $$ COZ241-260000- /O.CON.KBOU.FW.W.0012.000000T0000Z-180326T0000Z/ Elbert/Central and East Douglas Counties Above 6000 Feet- 247 PM MDT Sun Mar 25 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR THE PALMER DIVIDE... * Affected Area...Fire Weather Zone 241. * Timing...Until 6 PM MDT this evening. * Winds...South 10 to 20 mph with gusts up to 30 mph. * Relative Humidity...As low as 13 percent. * Impacts...Conditions will be favorable for rapid rates of fire growth and spread this afternoon and evening. The most favorable areas will be over southern Douglas and western Elbert counties. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ COZ214-260000- /O.CON.KBOU.FW.W.0012.000000T0000Z-180326T0000Z/ Central and Southeast Park County- 247 PM MDT Sun Mar 25 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR CENTRAL AND SOUTHEAST PARK COUNTY... * Affected Area...Fire Weather Zone 214. * Timing...Until 6 PM MDT this evening. * Winds...Southwest around 15 mph with gusts up to 35 mph. * Relative Humidity...As low as 15 percent. * Impacts...Conditions will be favorable for rapid rates of fire growth and spread this afternoon and evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this red flag warning went out at Mar 25, 3:58 AM MDT, 18 minutes earlier.
Area forecast discussion, Mar 25, 3:58 AM MDT, 18 minutes before
Area Forecast Discussion National Weather Service Denver/Boulder CO 358 AM MDT Sun Mar 25 2018 .SHORT TERM...(Today and tonight) Issued at 346 AM MDT Sun Mar 25 2018 SW flow aloft will continue across the area as an upper level trough eventually moves into the Great Basin by tonight. At the sfc, low pres will be along the front range thru the aftn but then shift into sern CO by tonight. Overall as the upper level trough moves into the Great Basin by tonight will see some minor mid lvl ascent along with an increase in upper level divergence. Meanwhile as the sfc low shifts into sern CO, a front will move across nern CO this evening with a favorable low level convergence zone developing mainly along and north of a Greeley to Akron line. Thus this area appears to be where the best chc of pcpn will be tonight. Over the higher terrain cross- sections show rather limited moisture so will keep pops mainly confined to the nrn mtns. As far as highs over nern CO, there will be a stalled fnt over the far nern corner so readings may only reach the lower 50s their while closer to the foothills readings reach the mid to upper 60s. For tonight pcpn will likely decrease over the plains after midnight with a continued chc of showers over the nrn mtns. .LONG TERM...(Monday through Saturday) Issued at 356 AM MDT Sun Mar 25 2018 Southwesterly flow aloft is progged over the forecast area Monday and Monday night. An upper trough axis moves into the CWA on Tuesday. It is over the eastern Colorado border by midnight Tuesday night with north-northwesterly flow aloft in its wake. The QG Omega fields have weak upward vertical velocity for the CWA with the trough Monday and Monday night. The strongest upward motion is near a circulation center at the bottom of the trough well south of Colorado. The boundary layer winds are expected to be weak upslope on Monday. By later in the afternoon, continuing overnight into Tuesday morning, strong north-northeasterly winds are progged in the lower levels. Weak southerly flow is expected the rest of Tuesday and normal drainage patterns look good for Tuesday night. All the models show some low level moisture over the plains on Monday morning with moisture increasing over the mountains. Moisture increases significantly over all the CWA Monday afternoon. Deep moisture is in place Monday night. It decreases Tuesday then increases again over the mountains Tuesday night. Current pops in the grids Monday afternoon and night look good. Widespread 40-80%s are still on track. Snow is expected in the mountains and foothills and over Palmer Ridge after sunset Monday evening. Accumulations do not look to be significant. Perhaps a minor highlight may be needed in the high mountains and foothills south of I-70 mid Monday afternoon and Monday night. Will continue to monitor. If there will be any snow on the plains it will be after mid to late evening on Monday. There will be some instability Monday afternoon and evening so will leave the Thunderstorms in. For temperatures, Monday's highs will be 5-10 C colder than today's highs. Tuesday's readings warm up 2-5 C from Monday's. For the later days, Wednesday through Saturday, northwesterly flow aloft is progged on Wednesday and it becomes pretty strong on Thursday and Friday. There is zonal flow on Saturday. Temperatures stay near or below seasonal normals Wednesday and Thursday, then they warn up a bit Friday and Saturday. There is quite a bit of moisture in the northwesterly flow aloft Wednesday and Thursday. && .AVIATION...(For the 12Z TAFS through 12Z Monday morning) Issued at 346 AM MDT Sun Mar 25 2018 Weak low pres was near DIA early this morning and should redevelop further south by midday and intensify. Winds early this morning may end up being rather variable nr the low and then become more ely by midday as the low shifts south. By early evening winds will become more nely and continue overnight. As far clouds latest HRRR shows some potential for low clouds to develop by 12z over srn Weld county and then possibly affect the airport for a few hours as sfc winds become light wnw. At this time confidence with this scenario is fairly low so will continue to monitor trends the next few hours. By early this evening there could be a chc of showers or a tstm. however, current data suggest best potential will stay to the north and northeast of DIA. Overnight as upslope flow continues areas of low clouds will develop around midnight with LIFR ceilings and possibly some fog after 09z. && .FIRE WEATHER... Issued at 346 AM MDT Sun Mar 25 2018 Portions of the Palmer Divide, South Park and across southwest Jefferson county will have gusty south to southwest winds this afternoon along with low humidity levels thus fire danger will become elevated to critical. Fire danger will gradually decrease by early evening as winds decrease and humidity levels rise. && .BOU WATCHES/WARNINGS/ADVISORIES... Red Flag Warning from noon today to 6 PM MDT this evening for COZ214-241-246-247. && SHORT TERM...RPK LONG TERM...RJK AVIATION...RPK FIRE WEATHER...RPK
Hazardous weather outlook, Mar 24, 10:38 AM MDT, 17 hours 38 minutes before
Hazardous Weather Outlook National Weather Service Denver/Boulder CO 1038 AM MDT Sat Mar 24 2018 COZ030>051-251645- Jackson County Below 9000 Feet- West Jackson and West Grand Counties Above 9000 Feet- Grand and Summit Counties Below 9000 Feet- South and East Jackson/Larimer/North and Northeast Grand/ Northwest Boulder Counties Above 9000 Feet- South and Southeast Grand/West Central and Southwest Boulder/ Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet- Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- Central and Southeast Park County- Larimer County Below 6000 Feet/Northwest Weld County- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Northeast Weld County-Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Logan County-Washington County-Sedgwick County-Phillips County- 1038 AM MDT Sat Mar 24 2018 This hazardous weather outlook is for northeast and north central Colorado. .DAY ONE...Today and Tonight It will dry today with winds weaker than Friday. However, gusty southerly winds will develop this afternoon with gusts to 35 mph. This will elevated the Fire Danger over eastern Elbert and Lincoln counties and also parts of South Park. .DAYS TWO THROUGH SEVEN...Sunday through Friday An unsettled and potentially wet period of weather is expected to occur Sunday night into Tuesday as a storm system moves into Colorado. The best chance of precipitation will occur Monday night. Another system will bring a chance of precipitation to the forecast area Wednesday afternoon through Thursday morning. Drier weather will return by the end of the week. Temperatures are expected to be below seasonal normals through the period. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today or tonight.
Nearby
Red Flag Warnings in Colorado, 2018Every red flag warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.